diabetic ketoacidosis

ISMP Issues Alert, Urges Pharmacist Intervention
ISMP Issues Alert, Urges Pharmacist InterventionDiabetes patients are making fatal errors with their insulin pens—pharmacists can help.
ISMP issues insulin pen warning after patient deathMore education is needed for diabetic patients after a patient died from incorrectly using an insulin pen, according to a new warning from the Institute for Safe Medication Practices.
Hospital admissions slashed with diabetes softwareThe use of insulin management software in hospital emergency departments can decrease hospital admissions for diabetic ketoacidosis (DKA) by 45%, according to a new study.
FDA increases warning on diabetes medicationThe FDA has strengthened its warning for the type 2 diabetes medicine canagliflozin (Invokana, Invokamet) related to the increased risk of bone fractures, and added new information about decreased bone mineral density.
Medication, lifestyle changes best for kids with T2DMChildren and adolescents newly diagnosed with type 2 diabetes mellitus (T2DM) should be given metformin therapy and dietary and activity guidance as first-line treatments for the disease, says AAP.